Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 179, NWS Atlanta, GA

June 27, 2013Coweta County, Fayette County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 27, 2013, 3:55 PM EDT for Coweta County, Fayette County, Georgia. It was in force for 50 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2013, 3:55 PM EDT (19:55 UTC)
Expired
Jun 27, 2013, 4:45 PM EDT
In force
50 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Coweta County, GA, Fayette County, GA

The radar

The Atlanta radar (KFFC), 5 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 4:10 PM EDTTSTM WND DMG1 Nne Peachtree City, GAEMERGENCY MANAGER REPORTED A TREE BLOWN DOWN BLOCKING PEACHTREE PARKWAY NORTH OF HIGHWAY 54.
Jun 27, 4:10 PM EDTHAIL 0.751 Wnw Peachtree City, GAOFF DUTY NWS FORECASTER REPORTED PENNY-SIZED HAIL ON HIGHWAY 74 AT THE GOLF CART BRIDGE.
Jun 27, 4:15 PM EDTTSTM WND DMG2 Sse Peachtree City, GAOFF DUTY NWS FORECASTER REPORTED ONE TREE SNAPPED AT THE KROGER ON CROSSTOWN BLVD.
Jun 27, 4:20 PM EDTTSTM WND DMG2 Se Peachtree City, GAOFF DUTY NWS FORECASTER REPORTED AROUND A HALF DOZEN TREES DOWN IN THE VICINITY OF CROSSTOWN DRIVE AND BROOKSONG WAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.9 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1782 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1782 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
682 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

501 
WUUS52 KFFC 271955
SVRFFC
GAC077-113-272045-
/O.NEW.KFFC.SV.W.0179.130627T1955Z-130627T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
355 PM EDT THU JUN 27 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FAYETTE COUNTY IN NORTH CENTRAL GEORGIA
  NORTHEASTERN COWETA COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 445 PM EDT

* AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
  MPH.  THIS STORM WAS LOCATED 12 MILES WEST OF TYRONE...MOVING   
SOUTHEAST AT 30 MPH. TREES IN ALREADY WET SOIL CAN COME DOWN EASILY 
WITH THESE STRONG WINDS.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SHARPSBURG...TURIN...PEACHTREE CITY...SENOIA...FAYETTEVILLE AND
  BROOKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3352 8483 3351 8468 3347 8438 3345 8438
      3343 8440 3341 8439 3325 8447 3325 8451
      3323 8451 3345 8489
TIME...MOT...LOC 1953Z 294DEG 25KT 3347 8477

$$
1 follow-up statement
399 
WWUS52 KFFC 272022
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
422 PM EDT THU JUN 27 2013

GAC077-113-272045-
/O.CON.KFFC.SV.W.0179.000000T0000Z-130627T2045Z/
COWETA GA-FAYETTE GA-
422 PM EDT THU JUN 27 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHERN FAYETTE AND SOUTHEASTERN COWETA COUNTIES...

AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED NEAR PEACHTREE CITY...MOVING
SOUTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SENOIA...FAYETTEVILLE...STARRS MILL...INMAN AND BROOKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NWS EMPLOYEES REPORTED PENNY TO DIME SIZED HAIL AS THIS STORM MOVED 
THROUGH PEACHTREE CITY...THEREFORE LARGER HAIL UP TO QUARTER SIZE 
MAY DEVELOP IF THE STORM INTENSIFIES SLIGHTLY. TREES CAN ALSO COME 
DOWN QUICKLY WITH THESE STRONG WINDS IN SUCH WET SOIL. IF YOU ARE IN 
THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND 
PROPERTY.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3346 8462 3347 8438 3345 8438 3343 8440
      3341 8439 3325 8447 3325 8451 3323 8451
      3339 8478
TIME...MOT...LOC 2019Z 294DEG 25KT 3340 8457

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:42 PM EDT, 13 minutes earlier.

Area forecast discussion, Jun 27, 3:42 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
342 PM EDT THU JUN 27 2013

.SHORT TERM /TONIGHT THROUGH FRIDAY/...
CONVECTION HAS BEEN LESS WIDESPREAD THAN EXPECTED SO FAR TODAY.
STARTING TO SEE SOME REDEVELOPMENT ACROSS THE ATL METRO AREA THOUGH
AND EXPECT ACTIVITY TO PICK UP FOR THE REMAINDER OF THE
AFTERNOON...ALTHOUGH IT COULD STILL BE LESS THAN WHAT WE WERE
INITIALLY EXPECTING. THINK MOST OF THE FOCUS FOR CONVECTION WILL BE
ACROSS CENTRAL GEORGIA THROUGH TONIGHT. WITH GREATER INSTABILITY
ACROSS CENTRAL GEORGIA...BETTER CHANCE OF ISOLD SVR STORMS APPEAR TO
BE ACROSS THAT AREA. SHOULD SEE CONVECTION DECREASE BY AROUND
MIDNIGHT.

FOR FRIDAY...HAVE A TROUGH SITTING AT THE SFC ACROSS CENTRAL GEORGIA
AND THIS MAY BE A FOCUS FOR STORMS ACROSS THE SOUTHERN PORTION OF
THE CWA AND SOUTH GEORGIA. CWA REMAINS UNDER THE INFLUENCE OF AN
UPPER LEVEL TROUGH. BOTH GFS AND ECMWF ARE PICKING UP ON A WAVE IN
THE UPPER LEVEL FLOW MOVING INTO THE NW PART OF THE CWA FRIDAY
AFTERNOON. THIS WILL HELP TO ENHANCE THE CONVECTION POTENTIAL ACROSS
NORTH GEORGIA TOMORROW AFTERNOON. OVERALL CONVECTION TOMORROW
APPEARS TO BE A LATER AFTERNOON EVENT THAT WILL LAST INTO THE
OVERNIGHT ON FRIDAY NIGHT.

DO EXPECT A BIT OF A WARM UP TOMORROW WITH LESS CLOUD COVERAGE
INITIALLY IN THE DAY AND SLIGHTLY WARMER 850MB TEMPS ADVECTING INTO
THE CWA FROM THE WEST. MOST AREAS /EXCEPT THE MOUNTAINS/ SHOULD REACH
THE LOW TO MID 90S. THIS WILL PUT MAX TEMPS SLIGHTLY ABOVE NORMAL.

11

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
NO REAL CHANGE TO THE EXTENDED TODAY. A STALLED OUT FRONT WILL BE
OVER THE AREA LATE FRIDAY AND INTO THE WEEKEND. A SERIES OF UPPER
LEVEL IMPULSES ALONG WITH PLENTIFUL LOW LEVEL MOISTURE WILL LEAD
TO SEMI ORGANIZED STORMS OVER THE WEEKEND. SOME OF THESE
THUNDERSTORMS WILL BE STRONG. HAVE ONLY CHANGED SOME POPS AND WX
GRIDS THIS WEEKEND TO MATCH BETTER WITH CURRENT GUIDANCE.
OTHERWISE NO SIG CHANGES. ATTACHED BELOW IS PREVIOUS DISCUSSION.

ARG

&&

.PREV DISCUSSION... /ISSUED 200 PM EDT THU JUN 27 2013/

PREV DISCUSSION...

LONG TERM /FRIDAY THROUGH WEDNESDAY/... /ISSUED 351 AM EDT THU
JUN 27 2013/

FRIDAY BEGINS WITH ONE WAVE OF SHORTWAVE ENERGY EXITING OFF THE SE
ATLANTIC COAST WHILE A SECOND SYSTEM LOOKS POISED TO DROP THROUGH
THE TENNESSEE VALLEY AND INTO THE LOCAL AREA FRIDAY AFTERNOON. AT
THIS TIME...INSTABILITY LOOKS TO BE ADEQUATE FOR NUMEROUS
THUNDERSTORMS TO DEVELOP BUT LESS THAN PREVIOUS DAYS VALUES AND
WITH LIMITED SHEAR VALUES IN PLACE...ONLY ISOLATED SEVERE STORMS
WITH THIS COMPLEX ARE EXPECTED AT THIS TIME. WITH SURFACE TROUGH
AXIS AND CONTINUED IMPULSES ROTATING THROUGH THE BASE OF THE
TROUGH...POPS WILL REMAIN HIGHER THAN CLIMO THROUGH THE OVERNIGHT
PERIOD AND HAVE REFLECTED THIS TREND IN THE LATEST GRID SET.

MAIN MOISTURE AXIS WILL SHIFT SOUTH FOR SATURDAY BUT ADDITIONAL
STRONG IMPULSE WILL MOVE ON THE DOORSTEP OF NORTH GA BY LATE
EVENING. WILL KEEP HIGHEST POPS WHERE BETTER MOISTURE IS WITH
LIKELY TO THE SOUTH BUT WILL GO HIGHER THAN GUIDANCE FOR THE NORTH
GIVEN BETTER UPPER SUPPORT.

THE ACTUAL UPPER LOW WHICH WILL HAVE BEEN A SEMI PERMANENT FEATURE
BY THIS POINT WILL FINALLY ROTATE SOUTHWARD SATURDAY NIGHT INTO
SUNDAY. AGAIN...BETTER MOISTURE REMAINS OVER EXTREME SOUTHERN
SECTIONS OF THE FORECAST AREA AND HAVE GONE LIKELY THERE AGAIN
ALTHOUGH WENT HIGHER THAN GUIDANCE NORTH AGAIN WITH UPPER LOW.

THROUGH THE REMAINDER OF THE PERIOD...UPPER LOW WEAKENS AND
RETROGRADES WITH LESS UPPER SUPPORT. DESPITE THIS...SOUTHEAST FLOW
TO BRING COPIOUS AMOUNTS OF MOISTURE TO THE AREA RESULTING IN POPS
ABOVE CLIMO. THIS WILL ALSO KEEP TEMPS BELOW CLIMO FOR THE
REMAINDER OF THE LONG TERM PERIOD AS WELL.

DEESE

AVIATION...
18Z UPDATE...
BIGGEST UNCERTAINTY WITH THE TAFS IS IN REGARDS TO CONVECTION.
THINK THE BETTER CHANCES OF CONVECTION HAVE SHIFTED TO CENTRAL
GEORGIA SO HAVE LEFT TEMPO IN FOR CSG AND MCN. DONT THINK
CONVECTION IS DONE ACROSS NORTH GEORGIA THOUGH...BUT HAVE A LOWER
CHANCE AND THINK IT WILL BE MORE ISOLATED SUMMERTIME STORMS. SINCE
STORMS SHOULD BE ISOLD ACROSS NORTH GEORGIA...HAVE REMOVED TEMPO
GROUP FROM NORTHERN TAF SITES EVEN THOUGH A TSRA CANT BE RULED
OUT.

//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ON CIGS AND VSBYS...EXCEPT IF A THUNDERSTORM MOVES
OVER THE AIRPORT. HIGH CONFIDENCE ON WIND. LOW CONFIDENCE ON
CONVECTION FORECAST.

11

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  93  69  91 /  40  50  60  50
ATLANTA         73  91  71  88 /  40  50  60  50
BLAIRSVILLE     67  84  64  85 /  30  60  40  30
CARTERSVILLE    71  91  68  89 /  30  50  60  40
COLUMBUS        74  94  73  90 /  50  50  60  60
GAINESVILLE     71  89  69  88 /  30  50  60  40
MACON           72  94  72  91 /  50  50  60  70
ROME            70  92  67  89 /  30  60  50  40
PEACHTREE CITY  70  92  69  89 /  40  50  60  50
VIDALIA         75  93  75  91 /  60  40  60  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...11
LONG TERM....ARG
AVIATION...11
Hazardous weather outlook, Jun 27, 11:17 AM EDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1117 AM EDT THU JUN 27 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-281530-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1117 AM EDT THU JUN 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THE REMNANTS OF A THUNDERSTORM COMPLEX WAS LOCATED OVER NORTH
GEORGIA. THESE REMNANTS AND AN EXTREMELY UNSTABLE AIRMASS IN
PLACE...WILL LEAD TO STRONG TO SEVERE THUNDERSTORMS TODAY AND
TONIGHT...ESPECIALLY OVER CENTRAL GEORGIA THIS AFTERNOON.
THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE THIS AFTERNOON
JUST SOUTH OF ATLANTA. WE ARE ALSO EXPECTING TYPICAL SUMMERTIME
THUNDERSTORMS ACROSS NORTH GEORGIA LATER TODAY AS WELL.

WEATHER HAZARDS EXPECTED...
THE MAIN THREATS WILL BE STRONG DAMAGING WINDS OF 60 MPH OR
GREATER...HEAVY RAIN...AND FREQUENT LIGHTNING. BRIEF ISOLATED
TORNADOES...ALTHOUGH NOT EXPECTED...WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A SERIES OF OTHER DISTURBANCES THROUGH WEEKS END WILL ALLOW FOR THE
DEVELOPMENT OF SCATTERED TO NUMEROUS THUNDERSTORMS EACH DAY...
ISOLATED STRONG STORMS WILL BE POSSIBLE. EXPECT FREQUENT
LIGHTNING...STRONG GUSTY WINDS...AND HEAVY RAINFALL WILL BE THE MAIN
THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME BUT SPOTTERS ARE
ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 27, 2:06 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
206 PM EDT THU JUN 27 2013

GAZ097-098-271830-
206 PM EDT THU JUN 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND PEA SIZE HAIL
IN TREUTLEN AND LAURENS COUNTIES UNTIL 230 PM EDT...

AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HARLOW...MOVING EAST AT 25 MPH. FREQUENT
CLOUD TO GROUND LIGHTNING MAY ALSO DEVELOP WITH THIS STORM. THOSE
OUTDOORS SHOULD TAKE SHELTER IMMEDIATELY.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TREUTLEN
AND LAURENS COUNTIES THROUGH 230 PM EDT. SOME LOCATIONS IN THE PATH
OF THE STORM INCLUDE HARLOW...EAST DUBLIN...DUBLIN...MINTER...
BARNHILL...BLACKVILLE...ORIANNA...ORLAND...LOTHAIR...ROCKLEDGE AND
LOWERY.

&&

LAT...LON 3231 8264 3229 8267 3229 8270 3248 8309
      3259 8303 3249 8256
TIME...MOT...LOC 1805Z 291DEG 22KT 3248 8292
Special weather statement, Jun 27, 2:44 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
244 PM EDT THU JUN 27 2013

GAZ097-098-111-112-271915-
244 PM EDT THU JUN 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WHEELER...TREUTLEN...MONTGOMERY AND LAURENS COUNTIES UNTIL 315 PM
EDT...

AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LOWERY...MOVING EAST AT 25 MPH. FREQUENT
CLOUD TO GROUND LIGHTNING MAY ALSO DEVELOP WITH THIS STORM. THOSE
OUTDOORS SHOULD TAKE SHELTER IMMEDIATELY.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE LOWERY...LANDSBURG...
BARNHILL...LOTHAIR...SOPERTON...KIBBEE...TARRYTOWN...AILEY AND MOUNT
VERNON.

&&

LAT...LON 3236 8244 3211 8249 3227 8292 3243 8288
TIME...MOT...LOC 1843Z 284DEG 20KT 3232 8278
Special weather statement, Jun 27, 3:15 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
315 PM EDT THU JUN 27 2013

GAZ111>113-272000-
315 PM EDT THU JUN 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL...45 MPH
WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING IN WHEELER...TOOMBS
AND MONTGOMERY COUNTIES UNTIL 400 PM EDT...

AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GLENWOOD...MOVING EAST AT 25 MPH. THOSE
OUTDOORS SHOULD TAKE SHELTER IMMEDIATELY.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
TARRYTOWN...LANDSBURG...GLENWOOD...KIBBEE...AILEY...MOUNT
VERNON...HIGGSTON...VIDALIA...ALSTON...CENTER...ROCK SPRINGS...SOUTH
THOMPSON...CEDAR CROSSING...SANTA CLAUS AND LYONS.

&&

LAT...LON 3208 8220 3196 8221 3196 8222 3198 8234
      3216 8276 3230 8269 3233 8259 3226 8222
      3217 8218
TIME...MOT...LOC 1915Z 289DEG 22KT 3221 8261
Special weather statement, Jun 27, 3:45 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 PM EDT THU JUN 27 2013

GAZ042>044-053-054-272015-
345 PM EDT THU JUN 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS AND PEA SIZE HAIL
IN CARROLL...COWETA...DOUGLAS...FAYETTE AND FULTON COUNTIES UNTIL
415 PM EDT...

AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WHITESBURG...MOVING SOUTHEAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING MAY ALSO DEVELOP WITH THIS STORM.
TREES IN ALREADY WET SOIL MAY COME DOWN WITH WINDS THIS STRONG.
THOSE OUTDOORS SHOULD TAKE SHELTER IMMEDIATELY.

WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS CARROLL...
COWETA...DOUGLAS...FAYETTE AND FULTON COUNTIES THROUGH 415 PM EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE PLANT YATES...SEATON
LAKE...BYERS CROSSROADS...WHITESBURG...ARNCO-SARGENT...ROSCOE...
DUNAWAY GARDENS...PALMETTO...NEWNAN...MADRAS...CANNONGATE...THOMAS
CROSSROADS AND TYRONE.

&&

LAT...LON 3353 8466 3344 8456 3329 8473 3349 8503
      3359 8491
TIME...MOT...LOC 1944Z 305DEG 25KT 3349 8487

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 2:06 PM EDTSpecial Weather StatementFFCLaurens24 min
Jun 27, 2:44 PM EDTSpecial Weather StatementFFCMontgomery31 min
Jun 27, 3:15 PM EDTSpecial Weather StatementFFCMontgomery, Toombs45 min
Jun 27, 3:45 PM EDTSpecial Weather StatementFFCCoweta30 min
Jun 27, 4:30 PM EDTSevere Thunderstorm WarningFFCButts, Fayette, Lamar, Pike, Spalding45 min
Jun 27, 5:10 PM EDTSevere Thunderstorm WarningFFCButts, Lamar, Monroe, Spalding50 min
Jun 27, 5:18 PM EDTSpecial Weather StatementFFCMeriwether27 min
Jun 27, 5:25 PM EDTSpecial Weather StatementFFCGreene35 min
Jun 27, 5:33 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Lamar, Monroe, Peach, Upson42 min
Jun 27, 5:56 PM EDTSpecial Weather StatementFFCJones34 min
Jun 27, 6:06 PM EDTSpecial Weather StatementFFCTalbot, Upson24 min
Jun 27, 6:12 PM EDTSpecial Weather StatementFFCDade, Walker48 min
Jun 27, 6:34 PM EDTSpecial Weather StatementFFCCrawford, Peach, Talbot, Taylor41 min
Jun 27, 6:38 PM EDTSevere Thunderstorm WarningFFCCoweta, Heard, Meriwether, Troup37 min
Jun 27, 6:57 PM EDTSpecial Weather StatementFFCChattooga48 min
Jun 27, 7:15 PM EDTSpecial Weather StatementFFCFannin, Gilmer, Murray45 min
Jun 27, 7:58 PM EDTSpecial Weather StatementFFCGordon, Pickens47 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.